Hail, Kimball
- When
- May 6, 8:45 PM MST
- Where
- Kimball County, 6 mi S of Bushnell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.143, -103.890
Penny to quarter size hail was reported south of Bushnell.
Thunderstorms produced large hail in portions of Kimball and Cheyenne counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms produced large hail in portions of Kimball and Cheyenne counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 6, 4:45 PM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 545 PM MDT TUE MAY 6 2014 .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY NIGHT) ISSUED AT 320 PM MDT TUE MAY 6 2014 HIGH CLOUD COVER LIMITED SFC HEATING OVER MUCH OF THE PLAINS THROUGH MIDDAY...HOWEVER MUCH BETTER CLEARING IS NOW SEEN OVER THE CWA. DEWPOINTS ACROSS THE PLAINS ARE LARGELY IN THE 40S SO THERE IS DECENT LLVL MOISTURE. WOULD BE MOST CONCERNED ABOUT STRONG TO MARGINALLY SEVERE STORMS IN CONVERSE COUNTY. THE RUC INDICATES AROUND 1000 J/KG OF SFC BASED CAPE THROUGH THE EARLY EVENING ALONG WITH GOOD DEEP LAYER SHEAR OF 50 KTS. THE HRRR MODELS HAS ALSO BEEN CONSISTENT AT SHOWING A DISCRETE CELL JUST TO THE NORTH OF CONVERSE COUNTY. NOT AS MUCH INSTABILITY (AROUND 500 J/KG OF CAPE) IS FCSTED OVER THE WESTERN NEBRASKA PANHANDLE...SO NOT AS CONCERNED ABOUT STRONG STORMS OUT THERE. ANY STORMS THAT DO DEVELOP SHOULD WEAKEN BY LATE EVENING. ONE MORE MILD NIGHT ACROSS THE CWA AHEAD OF THE UPPER TROUGH THAT IS LOCATED OVER UTAH. SFC LOW STRENGTHENS OVER NORTHEASTERN COLORADO BY LATE WED MORNING WITH NORTHEAST WINDS DEVELOPING ACROSS THE PLAINS. WEATHER CONCERN FROM LATE MORNING WED THROUGH THE AFTN WILL BE ON THE SEVERE THREAT OVER THE EXTREME SOUTHEASTERN PART OF THE CWA. SPC HAS A SLIGHT RISK OVER THE SOUTHERN HALF OF THE PANHANDLE. CAPE VALUES INCREASE TO AROUND 1000 J/KG BY 18Z ALONG INTERSTATE 80 IN THE SOUTHERN PANHANDLE. 0-3 KM HELICITY IS CLOSE TO 300 ALONG 0-6 KM SHEAR VALUES OF 55 KTS. THINKING THAT HAIL WILL BE THE PRIMARY THREAT...BUT CAN NOT RULE OUT A WEAK TORNADO WITH THE GOOD LLVL SHEAR. THE WINDOW FOR SVR WEATHER SHOULD NOT EXTEND MUCH LATER THAN THE EARLY AFTN HOWEVER...AS WINDS BECOME NORTHERLY BY LATE AFTN AND INSTABILITY IS ON THE DECREASE BEHIND THE FRONT. THE MODELS HAVE BEEN CONSISTENT WITH THE TRACK OF THE UPPER LEVEL SYSTEM. IT PUSHES INTO NORTHEASTERN COLORADO ON WED EVENING AND THEN BEGINS TO CLOSE OFF OVER SOUTHWESTERN NEBRASKA BY LATE WED NIGHT. A TROWAL IS SHOWN PUSHING INTO THE WESTERN NEBRASKA PANHANDLE BETWEEN 00-12Z THURS. EXCELLENT DEEP LAYER UPWARD MOTION IS DEPICTED LATE WED AFTN AND INTO THE EVENING OVER THE PLAINS OF SOUTHEAST WY...WHICH THEN SHIFTS INTO THE NEBRASKA PANHANDLE AFTER 06Z. THUS...STILL EXPECTING A WIDESPREAD HEAVY QPF EVENT FOR MUCH OF THE PLAINS. HPC HAS THE PANHANDLE IN A SLIGHT RISK FOR EXCEEDING FLASH FLOOD GUIDANCE. MUCH OF THE PRECIP WILL FALL AS RAIN OVER THE PLAINS...HOWEVER A TRANSITION TO SNOW COULD OCCUR AFTER AROUND 09Z FOR ELEVATIONS ABOVE 5000 FT OR SO. THE GFS HAS BEEN CONSISTENTLY THE WARMEST IN THE POST FRONTAL AIRMASS AS IT KEEPS SFC WET BULB TEMPS ABOVE 37F TO THE EAST OF THE LARAMIE RANGE THROUGH WED NIGHT...WHEREAS THE NAM IS CLOSE TO FREEZING. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 320 PM MDT TUE MAY 6 2014 MEDIUM RANGE MODEL GUIDANCE IS IN EXCELLENT AGREEMENT WITH A POTENT UPPER-LEVEL SHORTWAVE AND ASSOCIATED SFC LOW EJECTING NORTHEAST INTO THE CENTRAL PLAINS EARLY IN THE PERIOD. BOTH THE GFS AND NAM SHOW A DISTINCT TROWAL FEATURE ON THE BACK SIDE OF THE LOW OVER THE WESTERN PANHANDLE. THIS COMBINED WITH GOOD QG ASCENT WILL MOST LIKELY YIELD A CONTINUATION OF MODERATE TO HEAVY PCPN FROM THE PANHANDLE INTO EAST CENTRAL WY BETWEEN 12-18Z THU. WITH 700-850 TEMPS BETWEEN 0 AND -5 C...WOULD EXPECT RAIN TO AT LEAST MIX WITH SNOW ESPECIALLY OVER THE HIGHER TERRAIN NEAR THE PINE RIDGE. NOT THINKING RATES WILL BE HIGH ENOUGH FOR SIGNIFICANT ACCUMULATIONS...BUT STILL CANNOT RULE OUT A FEW INCHES OF SNOW OVER OUR NORTHERN ZONES IN THE DEEPER COLD AIR. BEST FORCING AND MOISTURE SHIFTS NORTH AND EAST OF THE CWA BY EARLY AFTN...WITH PCPN CHANCES DIMINISHING THEREAFTER. QUASI-ZONAL FLOW ALOFT RETURNS TO THE AREA ON FRI AND SAT WITH A FEW NUISANCE DISTURBANCES EMBEDDED WITHIN. DESPITE SOME MODEST COOLING ALOFT FROM TIME TO TIME...WESTERLY DOWNSLOPE FLOW WILL GIVE WAY TO SEASONABLE TEMPS IN THE LOW TO MID 60S OVER THE PLAINS. COULD SEE A FEW SHOWERS OR RUMBLES OF THUNDER EACH AFTERNOON OVER MUCH OF THE AREA. GFS CAPES ARE GENERALLY LESS THAN 100 J/KG...BUT WITH STEEP MID LEVEL LAPSE RATES IN EXCESS OF 8.5 DEG C/KM...A STRAY LIGHTNING STRIKE CAN NEVER BE RULED OUT. BIG QUESTIONS COME INTO PLAY FOR THE SECOND HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE ECMWF REMAINS CONSISTENT WITH A CLOSED LOW AND TROUGH DIGGING INTO THE FOUR CORNERS WITH SFC CYCLOGENESIS OVER THE PLAINS OF EASTERN CO. LATEST GEM SHOWS A VERY SIMILAR FEATURE... SO THIS WILL BEAR WATCHING. 12Z GFS TELLS A DIFFERENT TALE...WITH A VERY PROGRESSIVE AND POSITIVELY TILTED OPEN WAVE MOVING QUICKLY ACROSS THE PLAINS. MADE VERY FEW CHANGES TO THE PREVIOUS FCST GIVEN THESE DIFFERENCES...BUT POTENTIAL EXISTS FOR ANOTHER MAJOR STORM LATE IN THE PERIOD IF THE ECMWF WERE TO VERIFY. SNOW WOULD AGAIN BE A GOOD POSSIBILITY AS H7 TEMPS PLUNGE AS LOW AS -10C. REGARDLESS OF WHICH MODEL IS CORRECT...COOLER AND BREEZY CONDITIONS SEEM TO BE A GOOD BET LATE IN THE WEEKEND. TRIMMED A FEW DEGREES OFF FCST HIGHS ON SUN AFTN AS WIDESPREAD CLOUD COVER AND COLD AIR ALOFT DO NOT LEND CREDENCE TO HIGHS NEAR 60F. && .AVIATION...(FOR THE 00Z TAFS THROUGH NOON WEDNESDAY) THE MAIN CONCERN WITH TAF ISSUANCE IS THE POTENTIAL FOR THUNDERSTORMS THIS EVENING ALONG WITH IFR/MVFR CEILINGS DEVELOPING OVER THE PANHANDLE OVERNIGHT. THUNDERSTORMS WILL GENERALLY BE ISOLATED IN NATURE UNTIL MIDNIGHT WITH ANOTHER CHANCE OF STRONG TO SEVERE TSTORMS ON WEDNESDAY EAST OF THE LARAMIE RANGE. OTHERWISE...LOW CIGS AND NEAR IFR CONDITIONS WILL BEGIN TO DEVELOP AROUND MIDNIGHT ACROSS THE NEBRASKA PANHANDLE DUE TO MOIST UPSLOPE FLOW...AND MAY PUSH INTO FAR SOUTHEAST WYOMING. PATCHY FOG IS ALSO POSSIBLE EARLY WEDNESDAY MORNING. && .FIRE WEATHER... ISSUED AT 320 PM MDT TUE MAY 6 2014 VERY DRY CONDITIONS EXIST TO THE WEST OF THE LARAMIE RANGE THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES AT 10-15 PERCENT. SOUTHWEST WINDS ARE ALSO GUSTING TO 30 MPH. HOWEVER...FUELS ARE NOT SUPPORTIVE OF FIRE GROWTH WITH THE GREENUP IN PROGRESS. A STORM SYSTEM WILL MOVE ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT WITH AN EXCELLENT CHANCE OF WETTING PRECIPITATION...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. && .HYDROLOGY... ISSUED AT 320 PM MDT TUE MAY 6 2014 WARM TEMPERATURES THROUGH THIS AFTERNOON WILL RESULT IN EFFICIENT HIGH ELEVATION SNOW MELT. LATEST RIVER FORECASTS CONTINUE TO SURPASS FLOOD STAGE ON THE LITTLE SNAKE RIVER AT SAVERY BY LATE TONIGHT AND A FLOOD WARNING IS IN EFFECT. COOLER TEMPERATURES ON WEDNESDAY AND THURSDAY WILL SLOW SNOW MELT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...HAMMER AVIATION...TJT FIRE WEATHER...FINCH HYDROLOGY...FINCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT TUE MAY 6 2014 WYZ101>119-071645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1035 AM MDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST WYOMING THIS AFTERNOON AND EVENING...MAINLY ACROSS THE PLAINS. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THUNDERSTORMS. THE OVERALL THREAT FOR SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE MINIMAL OVER MOST OF SOUTHEAST WYOMING. HOWEVER...A FEW SEVERE THUNDERSTORMS MAY BE POSSIBLE DURING THE AFTERNOON OVER EXTREME SOUTHEAST WYOMING...INCLUDING ALONG INTERSTATE 80 FROM NEAR CHEYENNE TO THE NEBRASKA BORDER. SMALL HAIL WILL BE THE MAIN SEVERE THREAT. HEAVY RAIN WILL ALSO BE POSSIBLE. A POTENT PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM IS EXPECTED TO PRODUCE WIDESPREAD PRECIPITATION ACROSS SOUTHEAST WYOMING WITH THE POTENTIAL FOR A PERIOD OF SNOW MAINLY ABOVE 6000 FEET. THERE IS STILL UNCERTAINLY IN THE EXACT TRACK AND AVAILABILITY OF COLD AIR WITH THIS STORM SYSTEM...SUCH THAT EXPECTED SNOW ACCUMULATIONS COULD CHANGE SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1035 AM MDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THUNDERSTORMS. THE OVERALL THREAT FOR SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ON WEDNESDAY WITH SOME SEVERE THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND EARLY EVENING...MAINLY OVER THE SOUTHERN PANHANDLE. SMALL HAIL WILL BE THE MAIN SEVERE THREAT BUT THERE MAY BE THE POTENTIAL FOR AN ISOLATED TORNADO. HEAVY RAIN CAN ALSO BE EXPECTED. A POTENT PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM IS EXPECTED TO PRODUCE WIDESPREAD RAIN ACROSS THE PANHANDLE. THE RAIN COULD BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 707 PM MDT TUE MAY 6 2014 NEZ020-054-WYZ118-119-070145- BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE- 707 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...WESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 745 PM MDT... AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 25 MILES EAST OF CHEYENNE... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALBIN... PINE BLUFFS... OLIVER CAMPGROUND... OLIVER RESERVOIR... BUSHNELL... THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 13. && LAT...LON 4152 10384 4110 10379 4120 10446 4145 10445 TIME...MOT...LOC 0107Z 269DEG 22KT 4125 10432 TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 749 PM MDT TUE MAY 6 2014 NEZ020-054-WYZ119-070230- BANNER NE-EAST LARAMIE COUNTY WY-KIMBALL NE- 749 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHWESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 830 PM MDT... AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF PINE BLUFFS...OR 22 MILES WEST OF KIMBALL...MOVING EAST AT 22 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KIMBALL... OLIVER CAMPGROUND... OLIVER RESERVOIR... BUSHNELL... THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 18 AND 26. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4155 10362 4119 10356 4124 10423 4138 10426 TIME...MOT...LOC 0149Z 264DEG 20KT 4127 10406 TJT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
820 PM MDT TUE MAY 6 2014
WYZ118-119-070300-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
820 PM MDT TUE MAY 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE COUNTY UNTIL 900
PM MDT...
AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ARCHER EXIT...OR 15 MILES
EAST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HILLSDALE...
BURNS...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND
394.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4108 10468 4149 10445 4122 10411 4099 10445
4100 10458
TIME...MOT...LOC 0220Z 227DEG 17KT 4108 10451
TJTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
826 PM MDT TUE MAY 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL BILL 43.21N 105.26W
05/06/2014 E0.50 INCH CONVERSE WY TRAINED SPOTTER
&&
TTRUDELSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
850 PM MDT TUE MAY 6 2014
NEZ020-054-WYZ108-118-119-070345-
BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN
COUNTY WY-KIMBALL NE-
850 PM MDT TUE MAY 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...EXTREME
SOUTHERN GOSHEN...WESTERN KIMBALL AND EXTREME SOUTHWESTERN BANNER
COUNTIES UNTIL 945 PM MDT...
AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARPENTER...OR 28 MILES EAST OF CHEYENNE...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PANORAMA POINT...
BURNS...
PINE BLUFFS...
OLIVER CAMPGROUND...
OLIVER RESERVOIR...
GUN BARREL...
ALBIN...
MERIDEN REST AREA...
BUSHNELL...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 384 AND
402.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
15.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4159 10433 4126 10373 4100 10382 4100 10399
4099 10400 4100 10443
TIME...MOT...LOC 0250Z 205DEG 23KT 4105 10427
TJTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 932 PM MDT TUE MAY 6 2014 NEZ020-021-054-055-070415- BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE- 932 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORRILL... NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER COUNTIES UNTIL 1015 PM MDT... AT 930 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF DIX...OR 11 MILES NORTHEAST OF KIMBALL...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COURT HOUSE AND JAIL ROCKS... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4161 10310 4128 10303 4129 10367 4152 10368 TIME...MOT...LOC 0332Z 264DEG 20KT 4137 10354 TJT
The Cheyenne radar (KCYS), 77 km away, was scanning. The volume nearest the first event began at 03:45 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny to quarter size hail was reported south of Bushnell.
Winds were estimated at 55 to 60 mph south of Bushnell.
Quarter size hail was observed just west of Sidney.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520356, 520358, 520353.